• question-icon

    Suggest treatment for severe pain after hip joint replacement surgery

default
Posted on Mon, 13 Jul 2015 in Back Pain
Question: I had an accident in April 2004 that caused crushing of my pelvis with subsequent reconstruction. I was recovering from this but still had disabling pain. In February 2011, I had a hip joint replacement - apparently because there was necrosis of the head of the femur caused by the original injury. Subsequent to this surgery the joint was unstable and repeatedly disjointed. I then had a revision surgery where the surgeon 20 mm to the effective length of the neck of the. I have had worsened pain since this surgery plus a leg length imbalance of 5/8". I do water therapy three times per week but I am obese because I cannot exercise sufficiently. The pain pattern is anterior thigh. I am on oral morphine which is killing me. I have had repeated steroid injections in various locations around the hip. Also tried spinal narcotic implant. I am dying from these narcotics, I am not (willingly) addicted to them and want to an alternative - to find the cause of the pain and remedy it. No doctor seems willing to discuss anything except what narcotics I should take. Please help.
doctor
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Shoe inserts or orthotics can help.

Detailed Answer:
Hello,
Thanks for posting your query.
The pain that you are having can be due to leg shortening causing the excessive muscle stress on the shortened leg. This can be due to arthritic changes in the hip joint. Excessive weight also adds to the problem.
In addition to pain killers and water therapy, you can use foot orthotics to correct your posture. Regular physiotherapy will also be helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 18 hours later
Hi Dr. Tayal,

Thanks for your response. I did not mention that I already have special shoes to even out the leg length imbalance. The pain I have is anterior thigh, from the ASIS to about 1/2 way down the thigh. What I am looking for is help in discovering what the pain generator in this area might be and what interventions I could look into. I already do all the things suggested but my pain level is unchanged and I am being killed by narcotics. I am very motivated to do what ever is needed but, so far, all I get is a choice of drugs. Is there anything you can offer? Any specialty that might actually help to change the pain pattern?

Thanks for your attention
doctor
Answered by Dr. Praveen Tayal 23 minutes later
Brief Answer:
Can be a nerve related pain.

Detailed Answer:
Hello.
Thanks for writing again.
The pain in the upper anterior thigh is likely to be a nerve related pain. This can be diagnosed by an MRI scan of the lower spine. Consulting a neurologist will be helpful. Meanwhile taking methylcobalamin supplements will help.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12074 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Praveen Tayal
  • Q - Swollen legs, dark patches. Have stasis dermatitis and OCD. Will I be...

  • Q - Difficulty maintaining erection, discomfort in right testicle. Should I...

  • Q - Would anesthesia used to make a patient unconscious cause hand tremor?

  • Q - Black or brown freckles on penis, flat, no discomfort. Is this normal?

  • Q - What could red spots on hairline mean?

  • Q - Testicle swollen huge and hurts to touch. Why?

  • Q - Sudden awakening from sleep, heart racing, high blood pressure, ringing...

  • Q - What kind of cancer is it when colonoscopy shows a malignant mass in...

  • Q - Itching vagina, discharge and bleeding during sex. Maybe bacterial...

  • Q - Have hypoglycemia. Want to try HCG diet. Is it safe?

backtotop2